Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 19, NWS Cheyenne, WY

March 1, 2008

NWS Cheyenne, WY issued this high wind warning at Mar 1, 2008, 6:02 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2008, 6:02 PM MST (01:02 UTC)
Expired
Mar 1, 2008, 8:57 PM MST
In force
3 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 020102
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MST SAT MAR 1 2008

...VERY WINDY AND MUCH COOLER WEATHER MOVING IN TONIGHT AND SUNDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF
THE COLD FRONTAL PASSAGE...VERY STRONG SOUTHWEST WINDS WILL
CONTINUE ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK MOUNTAIN. STRONG
NORTHWEST WINDS WILL DEVELOP OVER THE NEBRASKA PANHANDLE ON SUNDAY
AS A STORM SYSTEM MOVES THROUGH THE ROCKIES. ALONG WIT THE STRONG
WINDS WILL BE MUCH COOLER TEMPERATURES AND ACCUMULATING SNOW IN
THE HIGHER TERRAIN.

WYZ063-020400-
/O.NEW.KCYS.HW.W.0019.080302T0102Z-080302T0400Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
602 PM MST SAT MAR 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND 
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SUSTAINED WINDS OF 40 TO 55 MPH WITH GUSTS TO AROUND 70 MPH WILL
CONTINUE ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK MOUNTAIN
THROUGH AROUND 9 PM MST THIS EVENING. WINDS WILL SHIFT TO THE WEST
AND NORTHWEST OVERNIGHT AND DECREASE TO AROUND 15 TO 30 MPH. A
SNOW AND BLOWING SNOW ADVISORY WILL ALSO REMAIN IN EFFECT FOR
THESE AREAS THROUGH NOON SUNDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS
OF 70 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THOSE TRAVELING
THROUGH THE HIGHER TERRAIN BETWEEN LARAMIE AND RAWLINS ALONG
INTERSTATE 80 SHOULD BE PREPARED FOR THESE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY THOSE WITH LIGHTWEIGHT OR HIGH-PROFILE
VEHICLES. 

$$

NEZ001>003-019>021-054-055-020915-
/O.CON.KCYS.WI.Y.0006.080302T1500Z-080303T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
602 PM MST SAT MAR 1 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY. 

A COLD FRONT WILL MOVE THROUGH WESTERN NEBRASKA LATER TONIGHT.
NORTHWEST WINDS WILL INCREASE BEHIND THIS FRONT EARLY SUNDAY
MORNING. BY 8 AM MST...SUSTAINED SPEEDS WILL BE FROM 25 TO 35 MPH
WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL PERSIST THROUGH THE
DAY BEFORE DECREASING AROUND SUNSET.

SOME LIGHT SNOW SHOWERS CAN ALSO BE EXPECTED ...WITH
ACCUMULATIONS REMAINING LESS THAN AN INCH.

TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED
FOR THE STRONG WINDS. THOSE IN LIGHTWEIGHT OR HIGH PROFILE
VEHICLES ARE ESPECIALLY VULNERABLE TO THE DANGERS OF STRONG
WINDS. ADDITIONALLY...VISIBILITIES WILL BE REDUCED AT TIMES IN
LIGHT SNOW AS WELL AS BLOWING DUST NEAR PLOWED FIELDS.

$$

CARPENTER
1 follow-up statement
000 
WWUS75 KCYS 020357
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
857 PM MST SAT MAR 1 2008

...VERY WINDY AND MUCH COOLER WEATHER MOVING IN OVERNIGHT AND
SUNDAY...

.A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA
OVERNIGHT. STRONG NORTHWEST WINDS WILL DEVELOP OVER THE NEBRASKA
PANHANDLE ON SUNDAY AS A STORM SYSTEM MOVES THROUGH THE ROCKIES.
ALONG WITH THE STRONG WINDS WILL BE MUCH COOLER TEMPERATURES AND
ACCUMULATING SNOW IN THE HIGHER TERRAIN.

WYZ063-020500-
/O.CAN.KCYS.HW.W.0019.000000T0000Z-080302T0400Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
857 PM MST SAT MAR 1 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG WINDS NEAR ARLINGTON AND ELK MOUNTAIN ALONG INTERSTATE 80 
WILL CONTINUE TO DIMINISH OVERNIGHT...BUT WEST TO NORTHWEST WINDS
OF 15 TO 30 MPH WILL CONTINUE THROUGH MIDDAY SUNDAY. A SNOW AND
BLOWING SNOW ADVISORY REMAINS IN EFFECT FOR THIS AREA THROUGH NOON
SUNDAY.

$$

NEZ001>003-019>021-054-055-021300-
/O.CON.KCYS.WI.Y.0006.080302T1500Z-080303T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
857 PM MST SAT MAR 1 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY. 

A COLD FRONT WILL MOVE THROUGH WESTERN NEBRASKA LATER TONIGHT.
NORTHWEST WINDS WILL INCREASE BEHIND THIS FRONT EARLY SUNDAY
MORNING. BY 8 AM MST...SUSTAINED SPEEDS WILL BE FROM 25 TO 35 MPH
WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL PERSIST THROUGH THE
DAY BEFORE DECREASING AROUND SUNSET.

SOME LIGHT SNOW SHOWERS CAN ALSO BE EXPECTED...WITH ACCUMULATIONS
REMAINING LESS THAN AN INCH.

TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED
FOR THE STRONG WINDS. THOSE IN LIGHTWEIGHT OR HIGH PROFILE
VEHICLES ARE ESPECIALLY VULNERABLE TO THE DANGERS OF STRONG
WINDS. ADDITIONALLY...VISIBILITIES WILL BE REDUCED AT TIMES IN
LIGHT SNOW AS WELL AS BLOWING DUST NEAR PLOWED FIELDS.

$$

CARPENTER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 1, 3:35 PM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 1, 3:35 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MST SAT MAR 1 2008

.SHORT TERM...TONIGHT THROUGH MONDAY...AFTER NEAR RECORD WARMTH
TODAY...A QUICK RETURN TO WINTER IS ON TAP FOR TONIGHT AND MOST
OF SUNDAY WITH SNOW AND MUCH COOLER TEMPS.  COLD FRONT IS NOW
GETTING INTO NW WY AND FAR WESTERN PART OF STATE.  IT WILL MOVE
QUICKLY ACROSS MUCH OF THE STATE BY MIDNIGHT.  TREND OF MODELS IS
TO SHOW MORE ENERGY IN SOUTHERN BRANCH OF INCOMING UPPER TROUGH
WITH A WEAK UPPER LOW DEVELOPING OVER EASTERN UTAH EARLY SUNDAY
MORNING...THEN SHIFTING SE INTO NW NEW MEXICO SUNDAY EVENING.
COMBO OF UPPER DYNAMICS...MID LEVEL FRONTOGENESIS AND UPSLOPE
NORTH WINDS WILL CAUSE SNOW OR RAIN CHANGING TO SNOW TO DEVELOP
AND SPREAD FROM WEST TO EAST TONIGHT...REACHING THE NEBRASKA
PANHANDLE LATE TONIGHT.  LIGHT SNOW AND STIFF NNW WINDS WILL
PERSIST ON SUNDAY.  DESPITE A FEW HOUR DELAY IN THE ONSET OF
PRECIP THIS EVENING...HAVE DECIDED TO ADD A FEW ZONES TO THE
SNOW/BLOWING SNOW ADVISORY THAT GOES TILL NOON SUNDAY PER BELOW.
WILL ALSO KEEP WIND ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE
ON SUNDAY.  DECREASING CLOUDS AND WIND SUNDAY NIGHT ON FRONT
SIDE OF UPPER RIDGING WHICH WILL BUILD INTO THE CWA ON MONDAY
BRINGING DRY AND WARMER CONDITIONS.

.LONG TERM...MON NIGHT THROUGH SATURDAY...
AN UPPER TROUGH WILL MOVE ACROSS THE REGION TUE. FLOW ALOFT WILL
REMAIN CYCLONIC WED BEFORE LOSING ITS CURVATURE BUT REMAINING
NORTHERLY TO NORTHWESTERLY THU. UPPER FLOW WILL BACK TO MORE
NORTHWESTERLY FRI BEFORE A FLAT AND TRANSITORY RIDGE MOVES OVER THE
AREA SAT. A SURFACE COLD FRONT WILL MOVE ACROSS THE REGION LATE TUE
WITH A CHANCE OF PRECIPITATION TUE AND TUE NIGHT. COLD AIR ADVECTION
WILL CONTINUE WED WITH LIGHT SNOW POSSIBLE. LEESIDE TROUGHING THU
WILL PRODUCE MILDER TEMPERATURES WITH A CHANCE OF LIGHT OROGRAPHIC
SNOW IN THE HIGHEST MOUNTAINS. SURFACE BASED TROUGHING WILL MIGRATE
EASTWARD FRI WITH DOWNSLOPE FLOW CONTINUING. FRI WILL BE DRY AND
MILDER AGAIN WITH BREEZY AREAS. AT THIS POINT SAT LOOKS SIMILAR TO
FRI AS THE OVERALL PATTERN CHANGES LITTLE.

&&

.AVIATION...VFR CONDITIONS EARLY THIS EVENING WILL BE REPLACED
BY MVFR AND IFR CEILINGS AND VSBYS IN SNOW OR RAIN CHANGING TO
SNOW OVERNIGHT.  THIS BEGINS WITH KRWL/KSAA EARLY THIS EVENING
AND THEN KLAR AND KDGW LATE THIS EVENING...SPREADING EAST FROM
THERE AFTER MIDNIGHT.  WIDESPREAD MVFR AND IFR CEILINGS/VSBYS
IN SNOW WILL CONTINUE SUNDAY MORNING BUT IMPROVING CONDITIONS
WILL SPREAD FROM NORTH TO SOUTH SUNDAY AFTERNOON AND EVENING.

&&

.FIRE WEATHER...WORST OF THE EARLIER WINDY/WARM AND VERY DRY
CONDITIONS WAS A COUPLE HOURS AGO.  CONDITIONS WILL CONTINUE TO
RAPIDLY IMPROVE OVER NEXT FEW HOURS AS TEMPS COOL LATE THIS
AFTERNOON AND MOISTURE INCREASES FROM THE SYSTEM MOVING IN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW AND BLOWING SNOW ADVISORY FROM 7 PM SATURDAY TO NOON
     SUNDAY FOR WYZ061-WYZ063.
     SNOW AND BLOWING SNOW ADVISORY FROM 9 PM SATURDAY TO NOON
     SUNDAY FOR WYZ062-WYZ064-WYZ066.
NE...WIND ADVISORY FROM 8 AM SUNDAY TO 5 PM SUNDAY FOR NEZ001-
     NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION/FIRE WEATHER...JLH
LONG TERM...JR
Hazardous weather outlook, Mar 1, 4:00 PM MST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MST SAT MAR 1 2008

WYZ059-060-067>070-021230-
CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
400 PM MST SAT MAR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A FEW LIGHT RAIN AND SNOW SHOWERS WILL DEVELOP LATE THIS EVENING
THEN LIGHT SNOW WILL BE LIKELY AFTER MIDNIGHT WITH ACCUMULATIONS
OF 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT SNOW WILL CONTINUE INTO EARLY SUNDAY AFTERNOON WITH ANOTHER
INCH OR TWO OF ACCUMULATION. ADDITIONALLY...STRONG NORTH WINDS OF
20 TO 30 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING SNOW. THE SNOW
WILL END EARLY SUNDAY EVENING.

IT WILL BE COLDER TUESDAY AFTERNOON THROUGH WEDNESDAY WITH A CHANCE
OF SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-021230-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
400 PM MST SAT MAR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SNOW AND AREAS OF BLOWING AND DRIFTING SNOW WILL DEVELOP FROM
WEST TO EAST. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR
CARBON COUNTY AND THE SIERRA MADRE...SNOWY AND LARAMIE RANGES
BEGINNING LATER THIS EVENING AND CONTINUING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SNOW AND BLOWING SNOW ADVISORY FOR CARBON COUNTY AND THE
MOUNTAINS OF SOUTHEAST WYOMING WILL REMAIN IN EFFECT UNTIL NOON
SUNDAY. TOTAL SNOWFALL AMOUNTS WILL BE FROM 3 TO 5 INCHES AT LOWER
ELEVATIONS WITH 5 TO 9 INCHES FOR THE MOUNTAINS. STRONG NORTHWEST
WINDS OF 15 TO 30 MPH WILL ALSO CAUSE AREAS OF BLOWING AND DRIFTING
SNOW...MAKING TRAVEL HAZARDOUS. THE SNOW WILL END SUNDAY EVENING.

SCATTERED AREAS OF LIGHT SNOW WILL RETURN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-021230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
400 PM MST SAT MAR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

SOME MIXED RAIN AND SNOW SHOWERS CAN BE EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY IS IN EFFECT FOR SUNDAY FOR NORTHWEST WINDS OF
25 TO 35 MPH GUSTING TO 45 MPH. IT WILL ALSO BE MUCH COOLER ON
SUNDAY WITH SNOW SHOWERS OR MIXED RAIN AND SNOW SHOWERS LIKELY
UNTIL LATE AFTERNOON.

TUESDAY AND WEDNESDAY WILL BRING COLDER TEMPERATURES AND A CHANCE
OF SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

In the hours before

Local storm report, Mar 1, 4:56 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MST SAT MAR 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
03/01/2008  M73 MPH          CARBON             WY   DEPT OF HIGHWAYS

            STRONGEST WIND GUST ALSO REPORTED AT 400 PM MST.
            SUSTAINED WIND AT TIME OF REPORT WAS 46 MPH. ELEV. 7763
            FEET.

&&

SJC
Special weather statement, Mar 1, 5:25 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
525 PM MST SAT MAR 1 2008

WYZ062-063-020400-
NORTH CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL
525 PM MST SAT MAR 1 2008

...VERY STRONG WINDS NEAR ELK MOUNTAIN AND ARLINGTON THROUGH
900 PM MST...

GUSTY WINDS HAVE DEVELOPED THIS AFTERNOON ALONG INTERSTATE
80...ESPECIALLY NEAR ARLINGTON AND ELK MOUNTAIN. EXPECT SUSTAINED
SOUTHWEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 65 MPH TO BE
PRESENT IN THESE AREAS THROUGH AROUND 900 PM MST THIS EVENING.
WIND SPEEDS WILL DIMINISH AS A COLD FRONT PASSES OVERNIGHT AND
SHIFTS WINDS TO THE WEST AND NORTHWEST OVERNIGHT. WIND SPEEDS WILL
CONTINUE TO BE AROUND 15 TO 25 MPH AND A SNOW AND BLOWING SNOW
ADVISORY REMAINS IN EFFECT THROUGH NOON SUNDAY.

THOSE TRAVELING ALONG INTERSTATE 80 THROUGH THE HIGH COUNTRY
BETWEEN LARAMIE AND RAWLINS SHOULD BE PREPARED FOR THESE WINDY
CONDITIONS EARLY THIS EVENING.

CARPENTER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:44 PM MSTHigh Wind WatchCYS24 hr

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.